ACLS Post-Test Questions And Answers All
Correct.
A 48-year-old man became unresponsive shortly after presenting
to you with nausea and generalized chest discomfort. You
observe gasping breathing and are unsure if you feel a pulse. You
should know:
A. Call for help and begin chest compressions.
B. Wait until breathing stops and then check again for a pulse.
C. Begin chest compressions only if you are certain a pulse is
absent.
D. Observe the patient for 2 minutes, then reassess his breathing
and pulse. - Correct answer A. Call for help and begin chest
compressions.
Which of the following is the most likely complication of inferior
wall myocardial infarction (MI)?
A. Cardiogenic shock
B. Ventricular rupture
C. Bradydysrhythmias
D. Tachydysrhythmias - Correct answer C. Bradydysrhythmias
A 52-year-old man is complaining of palpitations that came on
suddenly after walking up a short flight of stairs. His symptoms
have been present for about 20 minutes. He denies chest pain
and is not short of breath. His skin is warm and dry; breath
sounds are clear. His blood pressure (BP) is 144/88 millimeters of
mercury (mm Hg), his heart rate is 186 beats per minute
(beats/min), and his ventilatory rate is 18 breaths/min. The
cardiac monitor reveals the rhythm here. Vascular access has
been established. Which of the following medications is most
appropriate in this situation?
A. Dopamine or sotalol
B. Furosemide or atropine
,C. Nitroglycerin (NTG) or morphine
D. Procainamide or amiodarone - Correct answer D. Procainamide
or amiodarone
Your general impression of a 78-year-old woman reveals that her
eyes are closed, she is not moving, you can see no rise and fall of
her chest or abdomen, and her skincolor is pale. When you arrive
at the patient's side, you confirm that she is unresponsive. Your
best action in this situation will be to:
A. Open her airway and give two breaths.
B. Apply an automated external defibrillator (AED).
C. Assess breathing and determine whether she has a pulse.
D. Prepare the necessary equipment to insert an advanced
airway. - Correct answer C. Assess breathing and determine
whether she has a pulse.
A 60-year-old woman has suffered a cardiac arrest. A health care
professional trained in endotracheal intubation has intubated the
patient. Which of the following findings would indicate inadvertent
esophageal intubation?
A. Jugular vein distention
B. Subcutaneous emphysema
C. Gurgling sounds heard over the epigastrium
D. Breath sounds heard on only one side of the chest - Correct
answer C. Gurgling sounds heard over the epigastrium
Hypotension (ie, a systolic BP of less than 90 mm Hg) after the
return of spontaneous circulation (ROSC) may necessitate the
use of:
A. Fluid boluses and isoproterenol.
B. Procainamide, epinephrine, or dopamine.
C. Epinephrine, dopamine, or norepinephrine.
D. Fluid boluses, procainamide, and isoproterenol. - Correct
answer C. Epinephrine, dopamine, or norepinephrine.
, Which of the following is incorrect with regard to a postevent
debriefing?
A. The facilitator should use open-ended questions to encourage
discussion.
B. Team members are encouraged to identify lessons learned in a
nonpunitive environment.
C. The gather phase of the debriefing includes a comparison of
the team's actions with current resuscitation algorithms.
D. Team members are given an opportunity to reflect on their
performance and how their performance can be improved. -
Correct answer C. The gather phase of the debriefing includes a
comparison of the team's actions with current resuscitation
algorithms.
Assuming there are no contraindications, which of the following
can be performed as an initial intervention for a stable but
symptomatic patient with the rhythm shown?
A. Defibrillation
B. Vagal maneuvers
C. Administration of intravenous (IV) diltiazem
D. Administration of IV epinephrine - Correct answer B. Vagal
maneuvers
A 62-year-old man received IV tissue plasminogen activator (tPA)
2 hours ago after a diagnosis of acute ischemic stroke. While
assessing the patient's vital signs, you observe swelling of the
patient's lips and tongue. Your best course of action will be to:
A. Administer aspirin and IV heparin.
B. Administer IV antihistamines and steroids.
C. Observe and reassess the patient every 15 minutes.
D. Request an emergent brain computed tomography scan. -
Correct answer B. Administer IV antihistamines and steroids.
Correct.
A 48-year-old man became unresponsive shortly after presenting
to you with nausea and generalized chest discomfort. You
observe gasping breathing and are unsure if you feel a pulse. You
should know:
A. Call for help and begin chest compressions.
B. Wait until breathing stops and then check again for a pulse.
C. Begin chest compressions only if you are certain a pulse is
absent.
D. Observe the patient for 2 minutes, then reassess his breathing
and pulse. - Correct answer A. Call for help and begin chest
compressions.
Which of the following is the most likely complication of inferior
wall myocardial infarction (MI)?
A. Cardiogenic shock
B. Ventricular rupture
C. Bradydysrhythmias
D. Tachydysrhythmias - Correct answer C. Bradydysrhythmias
A 52-year-old man is complaining of palpitations that came on
suddenly after walking up a short flight of stairs. His symptoms
have been present for about 20 minutes. He denies chest pain
and is not short of breath. His skin is warm and dry; breath
sounds are clear. His blood pressure (BP) is 144/88 millimeters of
mercury (mm Hg), his heart rate is 186 beats per minute
(beats/min), and his ventilatory rate is 18 breaths/min. The
cardiac monitor reveals the rhythm here. Vascular access has
been established. Which of the following medications is most
appropriate in this situation?
A. Dopamine or sotalol
B. Furosemide or atropine
,C. Nitroglycerin (NTG) or morphine
D. Procainamide or amiodarone - Correct answer D. Procainamide
or amiodarone
Your general impression of a 78-year-old woman reveals that her
eyes are closed, she is not moving, you can see no rise and fall of
her chest or abdomen, and her skincolor is pale. When you arrive
at the patient's side, you confirm that she is unresponsive. Your
best action in this situation will be to:
A. Open her airway and give two breaths.
B. Apply an automated external defibrillator (AED).
C. Assess breathing and determine whether she has a pulse.
D. Prepare the necessary equipment to insert an advanced
airway. - Correct answer C. Assess breathing and determine
whether she has a pulse.
A 60-year-old woman has suffered a cardiac arrest. A health care
professional trained in endotracheal intubation has intubated the
patient. Which of the following findings would indicate inadvertent
esophageal intubation?
A. Jugular vein distention
B. Subcutaneous emphysema
C. Gurgling sounds heard over the epigastrium
D. Breath sounds heard on only one side of the chest - Correct
answer C. Gurgling sounds heard over the epigastrium
Hypotension (ie, a systolic BP of less than 90 mm Hg) after the
return of spontaneous circulation (ROSC) may necessitate the
use of:
A. Fluid boluses and isoproterenol.
B. Procainamide, epinephrine, or dopamine.
C. Epinephrine, dopamine, or norepinephrine.
D. Fluid boluses, procainamide, and isoproterenol. - Correct
answer C. Epinephrine, dopamine, or norepinephrine.
, Which of the following is incorrect with regard to a postevent
debriefing?
A. The facilitator should use open-ended questions to encourage
discussion.
B. Team members are encouraged to identify lessons learned in a
nonpunitive environment.
C. The gather phase of the debriefing includes a comparison of
the team's actions with current resuscitation algorithms.
D. Team members are given an opportunity to reflect on their
performance and how their performance can be improved. -
Correct answer C. The gather phase of the debriefing includes a
comparison of the team's actions with current resuscitation
algorithms.
Assuming there are no contraindications, which of the following
can be performed as an initial intervention for a stable but
symptomatic patient with the rhythm shown?
A. Defibrillation
B. Vagal maneuvers
C. Administration of intravenous (IV) diltiazem
D. Administration of IV epinephrine - Correct answer B. Vagal
maneuvers
A 62-year-old man received IV tissue plasminogen activator (tPA)
2 hours ago after a diagnosis of acute ischemic stroke. While
assessing the patient's vital signs, you observe swelling of the
patient's lips and tongue. Your best course of action will be to:
A. Administer aspirin and IV heparin.
B. Administer IV antihistamines and steroids.
C. Observe and reassess the patient every 15 minutes.
D. Request an emergent brain computed tomography scan. -
Correct answer B. Administer IV antihistamines and steroids.